Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Binghamton, NY

April 26, 20114 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Apr 26, 2011, 1:40 PM EDT for 4 counties in New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 1:40 PM EDT (17:40 UTC)
Expired
Apr 26, 2011, 2:45 PM EDT
In force
65 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS51 KBGM 261740
SVRBGM
NYC097-099-101-123-261845-
/O.NEW.KBGM.SV.W.0004.110426T1740Z-110426T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN CENTRAL NEW YORK...
  SOUTHERN SENECA COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
  YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 245 PM EDT.

* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF VINE VALLEY TO
  PRATTSBURG TO BATH...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VINE VALLEY...URBANA AND PULTENEY BY 146 PM EDT...
  SONORA AND MIDDLESEX BY 148 PM EDT...
  RUSHVILLE...POTTER...MEADS CREEK AND GUYANOGA BY 152 PM EDT...
  BLUFF POINT BY 154 PM EDT...
  YATESVILLE AND TYRONE BY 156 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4259 7737 4268 7737 4277 7731 4277 7698
      4287 7698 4290 7678 4259 7671 4231 7670
      4228 7696 4221 7742 4249 7739 4258 7744
TIME...MOT...LOC 1740Z 258DEG 34KT 4271 7738 4250 7725
          4231 7728

$$

MSE
1 follow-up statement
529 
WWUS51 KBGM 261818
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
218 PM EDT TUE APR 26 2011

NYC097-101-261826-
/O.CAN.KBGM.SV.W.0004.000000T0000Z-110426T1845Z/
STEUBEN NY-SCHUYLER NY-
218 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER AND NORTHEASTERN
STEUBEN COUNTIES IS CANCELLED...

THE STRONGEST PART OF THE STORM HAS PASSED NORTHEAST OUT OF STEUBEN 
COUNTY... AND NORTH OF SCHUYLER COUNTY. THEREFORE THE WARNING HAS 
BEEN CANCELLED. 

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4268 7737 4277 7731 4277 7698 4287 7698
      4290 7678 4256 7671 4255 7690 4247 7689
      4246 7695 4246 7698 4248 7699 4248 7710
      4249 7710 4250 7713 4258 7714 4259 7737
TIME...MOT...LOC 1816Z 258DEG 34KT 4278 7693 4257 7680
          4238 7683

$$

NYC099-123-261845-
/O.CON.KBGM.SV.W.0004.000000T0000Z-110426T1845Z/
SENECA NY-YATES NY-
218 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR YATES AND SOUTHERN SENECA COUNTIES...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELLONA STN TO CAYWOOD TO 7
MILES SOUTH OF ROCK STREAM...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GENEVA BY 220 PM. 
  WILLARD BY 225 PM.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4268 7737 4277 7731 4277 7698 4287 7698
      4290 7678 4256 7671 4255 7690 4247 7689
      4246 7695 4246 7698 4248 7699 4248 7710
      4249 7710 4250 7713 4258 7714 4259 7737
TIME...MOT...LOC 1816Z 258DEG 34KT 4278 7693 4257 7680
          4238 7683

$$

MSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:24 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 26, 10:24 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1024 AM EDT TUE APR 26 2011

.SYNOPSIS...
A WARM FRONT WILL SLOWLY MOVE THROUGH THE REGION TODAY BRINGING
MORE SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA.
A WARM AND RELATIVELY MOIST AIRMASS WILL REMAIN OVER THE REGION
TONIGHT THROUGH WEDNESDAY NIGHT...WITH HIT AND MISS SHOWERS AND
THUNDERSTORMS. A COLD FRONT WILL PASS THROUGH THE AREA THURSDAY
MORNING WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
FOLLOWED BY A RETURN TO MORE SEASONAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AS OF 10 AM (14Z)... VSBL SAT IMAGERY SHOWS MAINLY CLEAR
SKIES ACROSS NE PA LATE THIS MORNING...WITH MORE CLOUD DEBRIS UP
OVER CNTRL NY. SFC ANALYSIS WOULD PLACE THE WARM FRNTL BOUNDARY
NEAR THE PA/NY BORDER...MOVING GRADUALLY NWD. STG INSOLATION OVER
NE PA/PTNS OF NY'S SRN TIER THROUGH EARLY-MID AFTN SHOULD PROMOTE
FAIRLY ROBUST DESTABILIZATION. IN FACT...MODIFYING THE 12Z PIT
SOUNDING WOULD POTENTIALLY YIELD ML CAPES OF 1000-1500. IF YOU
COMBINE THIS WITH STRENGTHENING/VEERING WIND PROFILES IN THE LOW-
MID LEVELS (NEAR ABV MENTIONED WARM FRONT)...STG/SVR CONVECTION
AGAIN SEEMS LIKE A POSSIBILITY THIS AFTN/EVE.

AS FAR AS ANY TRIGGERING MECHANISMS GO...PVA ON THE LEADING EDGE
OF A PROBABLE CONVECTIVELY-INDUCED UPPER-LVL WAVE...WAS LEADING TO
SCATTERED SHRA/TSRA AS OF LATE MORNING IN WRN PA/NY...WITH MORE
ISOLD ACTIVITY OVER THE FINGER LAKES/MOHAWK VALLEY AREAS. BY MID-
LATE AFTN...WE EXPECT SCATTERED SHRA/TSRA ACROSS OUR WRN/NRN
ZONES...ASSOCD WITH THE PREVIOUSLY MENTIONED SHRT WV...AND
ADDITIONAL ACTIVITY OVER NE PA/WRN CATSKILLS...CLOSER TO THE
925-850 MB THETA-E RIDGE AXIS. THIS ACTIVITY WILL LIKELY LINGER
WELL INTO THE EVE HOURS.

MAX TEMP FORECAST FOR THIS AFTN SEEMS ON TRACK...AS 925/850 TEMPS
AND EXPECTED MIXING LEVELS SUPPORT 75-80F.

...PREVIOUS DISCUSSION...
AT 09Z...LOCAL RADARS SHOW JUST ISOLATED LIGHT SHOWERS OVER THE
LAKE PLAIN. SFC WARM FRONT REMAINS NEAR THE NY/PA BORDER WITH
LITTLE NORTHWARD ADVANCEMENT EXPECTED UNTIL DAYTIME HEATING BEGINS.
LATER THIS MORNING BOUNDARY WILL CONTINUE LIFTING NORTH AS SFC
LOW PRES ADVANCES THROUGH THE UPPER GREAT LAKES. BY LATE THIS
AFTERNOON WARM FRONT SHOULD RESIDE NORTH OF THE FORECAST AREA.
WITH DIURNAL HEATING, AIRMASS WILL DESTABILIZE WITH MORE WIDESPREAD
CONVECTION LIKELY OVER THE NORTHERN CWA FROM THE EASTERN FINGER
LAKES REGION TO THE WESTERN MOHAWK VALLEY AND SCATTERED ACTIVITY
SOUTH. CONVECTIVE PARAMETERS INDICATE CAPE VALUES FROM 1000-1500
J/KG WITH LI'S AROUND -2/-4. THIS INDICATES AN AIRMASS MORE THAN
UNSTABLE ENOUGH FOR CONVECTION AND BULK SHEAR VALUES ALTHOUGH NOT
REAL EXCITING ARE SUFFICIENT ENOUGH TO SUPPORT POSSIBLE SEVERE
CONVECTION. THEREFORE THE POTENTIAL IS THERE FOR A FEW THUNDERSTORMS
TO BECOME SEVERE LATER TODAY THROUGH EARLY EVENING, WITH THE MAIN
THREAT DAMAGING WINDS AND LARGE HAIL.

WITH T85 AROUND 14C ALONG WITH SUNNY BREAKS EXPECTED OVER MOST
AREAS MAX TEMPS WILL RANGE FROM THE LOWER TO MIDDLE 70S WITH THE
NORMALLY WARMER VALLEY AREAS IN THE UPPER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...MODELS ARE INDICATING A SHORT WAVE IN FAST UPPER LEVEL
SOUTHWEST FLOW MAY CROSS THE REGION DURING THE EVENING HOURS. WILL
CONTINUE WITH HIGH CHC POPS FOR SHRA/TSRA THROUGH LATE EVENING
THEN LOWER POPS AS THIS FEATURE ALONG WITH AIRMASS STABILIZATION
TAKES PLACE DUE TO LOSS OF DAYTIME HEATING.

WEDNESDAY...AREA WILL REMAIN IN THE WARM SECTOR WITH UPPER LEVEL
TROF WELL TO OUR WEST. AIRMASS OVER THE REGION WILL REMAIN
RELATIVELY MOIST BUT MODEL SOUNDINGS DO INDICATE LESS INSTABILITY
DUE TO MID LEVEL WARMING AND POSSIBLE CAP. WILL CONTINUE WITH CHC
POPS INCREASING THE CHANCES DURING THE AFTERNOON/EARLY EVENING
WITH DAYTIME HEATING AND POSSIBLE FAST MOVING SHORT WAVES IN UPPER
LEVEL FLOW. TEMPS WILL REMAIN MILD WITH SAME AIRMASS IN PLACE,
GENERALLY MID 70S.

WEDNESDAY NIGHT...THE LAST IN A SERIES OF SFC LOW PRES SYSTEMS
TRACKING FROM THE GULF STATES INTO THE GREAT LAKES WILL BRING AN
OCCLUDED FRONT NEAR THE WESTERN PTN OF THE FA TOWARD MORNING.
WILL INCREASE POPS AFTER MIDNIGHT TO LIKELY FOR SHRA ALONG WITH
THE CHC FOR TSRA. OVERNIGHT TEMPS WILL BE MILD UNDER SOUTHWEST
FLOW LOWS GENERALLY AROUND 60.

FOR THURSDAY, WOUND UP STORM SYSTEM BACK TO THE WEST WL BRING AN
OCCLUDED FRONT THRU THE REGION. SHOWERS AND A CHC FOR THUNDERSTORMS
WL BE PRESENT DRG THE MRNG HRS WITH SHOWALTERS DROPPING BLO 0 FOR A
TIME. THUS, HV INCLUDED CHC FOR THUNDER OVR ALL AREAS AND WITH
SIGNIFICANT MOISTURE MVG IN AHD OF WV, HV BUMPED POPS TO LKLY ACRS
THE ENTIRE CWA. AS THE FRONT MVS EAST OF THE REGION RAIN CHCS WL
TAPER OFF THO NOT DIMINISH COMPLETELY AS MAIN TROF HANGS BACK TO THE
WEST. THIS TROF/UL LOW WL SLOWLY WORK ITS WAY ACRS ERN U.S./CANADA
THRU THE END OF THE SHORT TERM WITH CHC FOR SHOWERS THRU 12Z FRIDAY.
TEMPS WL COOL DRG THE DAY THURSDAY BHND FRONTAL BNDRY THO STILL NR
TO SLIGHTLY ABV NORMAL. BY THUR NGT, TEMPS WL FALL TO NR 40F AS H8
TEMPS DROP TO NR 0C.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 2 AM EDT...NO CHGS NEEDED TO LONG TERM PORTION OF FCST AS
PATTERN RMNS THE SAME WITH INITIAL UL TROF LINGERING ACRS ERN U.S.
THRU EARLY IN THE WEEKEND. RIDGING BUILDS IN LATE IN ON SATURDAY
WITH ANOTHER SYSTEM MVG IN FM THE WEST BY SUNDAY.

PREV DISCUSSION BLO...
LOPRES SYSTEM WL BE DEPARTING THE NERN U.S. AT THE START OF THE
LONG TERM. CDFNT WL BE OFF THE ERN SEABOARD BY 12Z FRIDAY WITH
SOME CLDR AIR FILTERING INTO THE REGION. H8 TEMPS DROP BLO 0C DRG
THE DAY. EXPECT TEMPS ON FRIDAY TO WARM INTO THE 50S THO BLO
NORMAL AND WELL BLO DAYTIME HIGHS FM THE PREVIOUS DAY AS NW FLOW
AND SOME WRAP-ARND MOISTURE RMN IN PLACE.

HIPRES MVS IN FOR THE WEEKEND WITH UL RIDGE AXIS OVR THE AREA LATE
IN THE WEEKEND WITH 570DM HGTS BUILDING SAT NGT. MED RANGE MODELS
ARE IN GOOD AGREEMENT THRU ABOUT 00Z SUN BFR SOLNS BEGIN TO DIVERGE.
THE 12Z EC IS MOST AMPLIFIED WITH A 580 RIDGE OVR THE CWA BY THE END
OF THE LONG TERM PD. BOTH THE CMC/GFS HV RIDGE OVR REGION THRU 12Z
SUN BUT QUICKLY BREAK THIS DOWN AS A STRONG UL LOW TRAVERSES THE WRN
GREAT LKS AFT THIS TIME. HGTS LOWER THRU THE END OF THE LONG TERM
WITH NEXT BATCH OF RAIN/CDFNT MVG THRU SUN/SUN NGT. IN CONTRAST,
LATEST EC BRINGS A WMFNT INTO THE AREA LATE IN THE PD WITH INITIAL
CHC FOR POPS ON SUNDAY AS THE BNDRY APPCHS. FROPA PROGGED TO HOLD
OFF UNTIL SOMETIME DRG THE DAY MONDAY. THIS IS IN GOOD AGREEMENT
WITH HPC GUIDANCE AND HV FOLLOWED FOR THE END OF THE LONG TERM. MAY
SEE SOME THUNDER LATE IN THE PD AS SHOWALTERS FCST TO GO NEGATIVE.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
IFR/LOCAL MIN CONDITIONS ANTICIPATED THROUGH ABOUT 14Z AT KELM IN
DENSE FOG...WITH VFR RETURNING THEREAFTER. OTHERWISE...LOOK FOR
MAINLY VFR CONDITIONS THROUGH MUCH OF THE AFTN.

SHRA/TSRA ARE EXPECTED TO DEVELOP BY 18-21Z. AT THIS
POINT...UNCERTAIN COVERAGE LEADS TO INCLUSION AS A "CB" GROUP.
TEMPO GROUPS MAY BE ADDED LATER...AS WE DRAW CLOSER...AND AS
CONFIDENCE INCREASES. CONVECTION SHOULD DIMINISH AGAIN BY LATER
THIS EVE.

OVERNIGHT...RESTRICTIVE CONDITIONS COULD DEVELOP...WITH PATCHY
FOG/LOWER CIGS.

SRLY WINDS COULD BECOME GUSTY FOR A TIME THIS AFTN (20-25
KT)...BEFORE DIMINISHING AGAIN AFTER 00Z.

OUTLOOK...

WED/WED NGT...VFR. CHC MVFR IN -SHRA/-TSRA.

THU...MVFR. LIKELY SHRA/CHC TS.

THU NGT...MAINLY VFR.

FRI/FRI NGT...MVFR WITH SCATTERED SHOWERS.

SAT...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...MLJ/RRM
SHORT TERM...PVN/RRM
LONG TERM...PVN
AVIATION...MLJ/PVN
Hazardous weather outlook, Apr 26, 3:49 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 AM EDT TUE APR 26 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-270800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
349 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONT WILL CONTINUE MOVING NORTH THROUGH THE REGION TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATER THIS
MORNING AND CONTINUE THROUGH EARLY EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Special weather statement, Apr 26, 10:28 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 AM EDT TUE APR 26 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-262100-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
1028 AM EDT TUE APR 26 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A WARM...MOIST...AND UNSTABLE AIR MASS...COMBINED WITH THE PRESENCE
OF A WARM FRONTAL BOUNDARY ACROSS THE REGION...WILL LEAD TO
THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EARLY EVENING
HOURS...ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

THE MOST LIKELY TIME FRAME FOR THUNDERSTORM INITIATION IS EARLY
THIS AFTERNOON...BETWEEN 12 NOON AND 3 PM. SCATTERED THUNDERSTORMS
SHOULD THEN PREVAIL...BETWEEN 3 AND 9 PM.

SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH STRONG WINDS
AND LARGE HAIL THE PRIMARY THREATS.

LISTEN TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR LATER
POSSIBLE WATCHES AND/OR WARNINGS.

MJ
Special weather statement, Apr 26, 1:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 PM EDT TUE APR 26 2011

NYZ015-016-022>024-261830-
CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY-
124 PM EDT TUE APR 26 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...SCHUYLER...
SENECA...STEUBEN AND YATES COUNTIES...

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF WAYLAND TO AVOCA TO CAMERON TO 8
  MILES SOUTH OF WOODHULL...AND MOVING EAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WHEELER AT 130 PM EDT...
  SAVONA AT 135 PM EDT...
  PRATTSBURG AT 140 PM EDT...
  URBANA AT 145 PM EDT...
  WAYNE AT 150 PM EDT...
  YATESVILLE AT 155 PM EDT...
  WEST ELMIRA AT 205 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4259 7738 4268 7737 4277 7731 4277 7698
      4297 7697 4303 7673 4274 7674 4256 7659
      4255 7670 4230 7669 4228 7668 4227 7654
      4216 7653 4215 7656 4211 7656 4199 7699
      4200 7748 4218 7748 4237 7755 4258 7767

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:36 PM EDTSevere Thunderstorm WarningBGMBroome39 min
Apr 25, 8:44 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga61 min
Apr 25, 9:15 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware45 min
Apr 25, 9:31 PM EDTSpecial Weather StatementBGMOtsego44 min
Apr 25, 10:14 PM EDTFlash Flood WarningBGMChemung, Tioga4 hr
Apr 25, 10:48 PM EDTAreal Flood AdvisoryBGMBroome, Chenango3 hr
Apr 25, 11:57 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Sullivan3 hr
Apr 26, 1:24 PM EDTSpecial Weather StatementBGMChemung, Schuyler, Seneca, Steuben, Yates66 min
Apr 26, 2:15 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca45 min
Apr 26, 3:13 PM EDTSevere Thunderstorm WarningBGMCayuga, Madison, Onondaga62 min
Apr 26, 3:26 PM EDTSpecial Weather StatementBGMSchuyler49 min
Apr 26, 3:49 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga56 min
Apr 26, 3:54 PM EDTSpecial Weather StatementBGMChemung51 min
Apr 26, 4:10 PM EDTTornado WarningBGMMadison, Oneida35 min
Apr 26, 4:14 PM EDTAreal Flood AdvisoryBGMMadison, Oneida3 hr
Apr 26, 4:30 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga45 min
Apr 26, 4:39 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga51 min
Apr 26, 4:44 PM EDTTornado WarningBGMOneida44 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Yates32 min
Apr 26, 4:56 PM EDTFlash Flood WarningBGMOnondaga6 hr
Apr 26, 5:10 PM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more9 hr
Apr 26, 5:28 PM EDTSevere Thunderstorm WarningBGMTioga22 min
Apr 26, 5:48 PM EDTSpecial Weather StatementBGMCayuga, Schuyler, Seneca, Steuben, Yates57 min
Apr 26, 6:22 PM EDTFlash Flood WarningBGMCayuga5 hr
Apr 26, 6:44 PM EDTSevere Thunderstorm WarningBGMChemung50 min
Apr 26, 7:43 PM EDTSpecial Weather StatementBGMBroome47 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.